MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 6X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 6X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 186760445
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Sales rep left voicemail (b)(4) 2019 regarding product complaint.No details provided.Awaiting further information.Details provided by sales rep (b)(4) 2019: the collet came out of the viper prime screw and was not allowing the rod to seat in the head of the screw.Surgeon removed screw and retrieved collet.No fragments or associated screw components were found.New screw was placed and rod seated without difficulty.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.There were no immediately observable defects to the screw.Close examination of the saddle while handling the screw shank found that the saddle shifted a couple of millimeters while moving the shank.The saddle is intended to stay in a nearly fixed position and not have this amount of play to it.The saddle was also noted to twist slightly clockwise and counter clockwise when the saddle was pushed in the corresponding direction.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the saddle being forced loose into the tulip head cannot be determined from the sample and the information provided.A potential root cause may be excessive force placed on the screw during tightening.This may have occurred if high amounts of stress were placed on the saddle, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFXFEN XTAB 6X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8339188
Report Number1526439-2019-51351
Device Sequence Number19396422
Product Code NKB
UDI-Device Identifier10705034509402
UDI-Public(01)10705034509402
Combination Product (Y/N)N
PMA/510(K) Number
K170543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186760445
Device Catalogue Number186760445
Device Lot NumberTBWPN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1